zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Quantitative bounds for positive solutions of a Stević difference equation. (English) Zbl 1194.39010
Summary: This paper studies the behavior of positive solutions to the following particular case of a difference equation by {\it S. Stević} [Discrete Dyn. Nat. Soc. 2007, Article ID 40963, 9 p. (2007; Zbl 1151.39011)] $x_{n+1}= A+x_{n}^{p}/x_{n-k}^{p^{k+1}}, n\in \Bbb N_{0}$, where $A,p\in (0,+\infty), k\in \Bbb N$, and presents theoretically computable explicit lower and upper bounds for the positive solutions to this equation. Besides, a concrete example is given to show the computing approaches which are effective for small parameters. Some analogous results are also established for the corresponding Stević max-type difference equation.

MSC:
39A22Growth, boundedness, comparison of solutions (difference equations)
39A20Generalized difference equations
WorldCat.org
Full Text: DOI EuDML
References:
[1] S. Stević, “Boundedness character of a max-type difference equation,” in Conference in Honour of Allan Peterson, Book of Abstracts, p. 28, Novacella, Italy, July-August 2007.
[2] S. Stević, “Boundedness character of two classes of higher order difference equations,” in Progress on Difference Equations, Book of Abstracts, p. 31, Laufen, Germany, March 2008.
[3] S. Stević, “On behavior of a class of difference equations with maximum,” in Mathematical Models in Engineering, Biology and Medicine. Conference on Boundary Value Problems. Book of Abstracts, p. 35, Santiago de Compostela, Spain, September 2008.
[4] R. M. Abu-Saris and R. DeVault, “Global stability of yn=A+yn/yn - k,” Applied Mathematics Letters, vol. 16, no. 2, pp. 173-178, 2003. · Zbl 1049.39002 · doi:10.1016/S0893-9659(03)80028-9
[5] A. M. Amleh, E. A. Grove, G. Ladas, and D. A. Georgiou, “On the recursive sequence xn+1=\alpha +xn - 1/xn,” Journal of Mathematical Analysis and Applications, vol. 233, no. 2, pp. 790-798, 1999. · Zbl 0962.39004 · doi:10.1006/jmaa.1999.6346
[6] K. S. Berenhaut, J. D. Foley, and S. Stević, “The global attractivity of the rational difference equation yn=1+(yn - k/yn - m)p,” Proceedings of the American Mathematical Society, vol. 136, no. 1, pp. 103-110, 2008. · Zbl 1134.39002 · doi:10.1090/S0002-9939-07-08860-0
[7] K. S. Berenhaut, J. D. Foley, and S. Stević, “The global attractivity of the rational difference equation yn=1+yn - k/yn - m,” Proceedings of the American Mathematical Society, vol. 135, no. 4, pp. 1133-1140, 2007. · Zbl 1131.39006 · doi:10.1016/j.aml.2006.02.022
[8] K. S. Berenhaut, J. D. Foley, and S. Stević, “Quantitative bounds for the recursive sequence yn+1=A+yn/yn - k,” Applied Mathematics Letters, vol. 19, no. 9, pp. 983-989, 2006. · Zbl 1119.39004 · doi:10.1016/j.aml.2005.09.009
[9] K. S. Berenhaut and S. Stević, “A note on positive non-oscillatory solutions of the difference equation xn+1=\alpha +xn - kp/xnp,” Journal of Difference Equations and Applications, vol. 12, no. 5, pp. 495-499, 2006. · Zbl 1095.39004 · doi:10.1080/10236190500539543
[10] K. S. Berenhaut and S. Stević, “The behaviour of the positive solutions of the difference equation xn+1=A+xn - 2p/xn - 1p,” Journal of Difference Equations and Applications, vol. 12, no. 9, pp. 909-918, 2006. · Zbl 1111.39003 · doi:10.1080/10236190600836377
[11] R. Devault, V. L. Kocic, and D. Stutson, “Global behavior of solutions of the nonlinear difference equation xn+1=pn+xn - 1/xn,” Journal of Difference Equations and Applications, vol. 11, no. 8, pp. 707-719, 2005. · Zbl 1079.39005 · doi:10.1080/10236190500137405
[12] H. M. El-Owaidy, A. M. Ahmed, and M. S. Mousa, “On asymptotic behaviour of the difference equation xn+1=\alpha +xn - kp/xnp,” Journal of Applied Mathematics & Computing, vol. 12, no. 1-2, pp. 31-37, 2003. · Zbl 1052.39005 · doi:10.1007/BF02936179
[13] L. Gutnik and S. Stević, “On the behaviour of the solutions of a second-order difference equation,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 27562, 14 pages, 2007. · Zbl 1180.39002 · doi:10.1155/2007/27562 · eudml:116979
[14] A. E. Hamza and A. Morsy, “On the recursive sequence xn+1=A+xn - 1/xnk,” Applied Mathematics Letters, vol. 22, no. 1, pp. 91-95, 2009. · Zbl 1163.39302 · doi:10.1016/j.aml.2008.02.010
[15] B. Iri\vcanin and S. Stević, “On a class of third-order nonlinear difference equations,” Applied Mathematics and Computation, vol. 213, no. 2, pp. 479-483, 2009. · Zbl 1178.39011 · doi:10.1016/j.amc.2009.03.039
[16] M. R. S. Kulenović, G. Ladas, and C. B. Overdeep, “On the dynamics of xn+1=pn+xn - 1/xn with a period-two coefficient,” Journal of Difference Equations and Applications, vol. 10, no. 10, pp. 905-914, 2004. · Zbl 1061.39006 · doi:10.1080/10236190410001731434
[17] S. Stević, “Boundedness character of a class of difference equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 70, no. 2, pp. 839-848, 2009. · Zbl 1162.39011 · doi:10.1016/j.na.2008.01.014
[18] S. Stević, “On the difference equation xn+1=\alpha +xn - 1/xn,” Computers & Mathematics with Applications, vol. 56, no. 5, pp. 1159-1171, 2008. · Zbl 1155.39305 · doi:10.1016/j.camwa.2008.02.017
[19] S. Stević, “On the recursive sequence xn+1=max\thinspace {c,xnp/xn - 1p},” Applied Mathematics Letters, vol. 21, no. 8, pp. 791-796, 2008. · Zbl 1152.39012 · doi:10.1016/j.aml.2007.08.008
[20] S. Stević, “On the recursive sequence xn+1=A+xnp/xn - 1r,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 40963, 9 pages, 2007. · Zbl 1180.39007 · doi:10.1155/2007/34517
[21] S. Stević, “On the recursive sequence xn+1=A+xn - 1p/xnp,” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 34517, 9 pages, 2007. · Zbl 1180.39007 · doi:10.1155/2007/34517
[22] S. Stević, “On the recursive sequence xn+1=\alpha +xn - 1p/xnp,” Journal of Applied Mathematics & Computing, vol. 18, no. 1-2, pp. 229-234, 2005. · Zbl 1100.39014 · doi:10.1007/BF02936567
[23] S. Stević, “On the recursive sequence xn+1=\alpha +xn - 1/xn. II,” Dynamics of Continuous, Discrete & Impulsive Systems. Series A, vol. 10, no. 6, pp. 911-916, 2003.
[24] S. Stević, “On the recursive sequence xn+1=A/\prod i=0kxn - i+1/(\prod j=k+22(k+1)xn - j),” Taiwanese Journal of Mathematics, vol. 7, no. 2, pp. 249-259, 2003. · Zbl 1163.39306
[25] S. Stević, “On a nonlinear generalized max-type difference equation,” preprint, 2009.
[26] S. Stević, “On the recursive sequence xn=1+(\sum i=1k\alpha ixn - pi/\sum j=1m\beta jxn - qj),” Discrete Dynamics in Nature and Society, vol. 2007, Article ID 39404, p. 7, 2007. · Zbl 1180.39007 · doi:10.1155/2007/34517
[27] S. Stević, “Boundedness character of a fourth order nonlinear difference equation,” Chaos, Solitons & Fractals, vol. 40, no. 5, pp. 2364-2369, 2009. · Zbl 1198.39020 · doi:10.1016/j.chaos.2007.10.030
[28] S. Stević, “Boundedness character of two classes of third-order difference equations,” Journal of Difference Equations and Applications, vol. 15, no. 11-12, pp. 1193-1209, 2009. · Zbl 1182.39012 · doi:10.1080/10236190903022774
[29] S. Stević, “On a class of higher-order difference equations,” Chaos, Solitons & Fractals, vol. 42, no. 1, pp. 138-145, 2009. · Zbl 1198.39021 · doi:10.1016/j.chaos.2008.11.012
[30] S. Stević, “On a generalized max-type difference equation from automatic control theory,” Nonlinear Analysis: Theory, Methods & Applications, vol. 72, no. 3-4, pp. 1841-1849, 2010. · Zbl 1194.39007 · doi:10.1016/j.na.2009.09.025
[31] F. Sun, X. Yang, and C. Zhang, “On the recursive sequence xn=A+xn - kp/xn - 1r,” Discrete Dynamics in Nature and Society, vol. 2009, Article ID 608976, 8 pages, 2009. · doi:10.1155/2009/608976
[32] T. Sun, B. Qin, H. Xi, and C. Han, “Global behavior of the max-type difference equation xn+1=max\thinspace {1/xn,An/xn - 1},” Abstract and Applied Analysis, vol. 2009, Article ID 152964, 10 pages, 2009. · Zbl 1167.39303 · doi:10.1155/2009/152964
[33] H. Xi, T. Sun, W. Yu, and J. Zhao, “On boundedness of solutions of the difference equation xn+1=(pxn+qxn - 1)/(1+xn) for q>1+p>1,” Advances in Difference Equations, vol. 2009, Article ID 463169, 11 pages, 2009. · doi:10.1155/2009/463169
[34] T. Sun, H. Xi, and M. Xie, “Global stability for a delay difference equation,” Journal of Applied Mathematics and Computing, vol. 29, no. 1-2, pp. 367-372, 2009. · Zbl 1181.39016 · doi:10.1007/s12190-008-0137-1
[35] T. Sun, H. Xi, and W. Quan, “Existence of monotone solutions of a difference equation,” Discrete Dynamics in Nature and Society, vol. 2008, Article ID 917560, 8 pages, 2008. · Zbl 1160.39309 · doi:10.1155/2008/917560 · eudml:129846
[36] T. Sun, H. Xi, and H. Wu, “On boundedness of the solutions of the difference equation xn+1=xn - 1/(p+xn),” Discrete Dynamics in Nature and Society, vol. 2006, Article ID 20652, 7 pages, 2006. · Zbl 1149.39301 · doi:10.1155/DDNS/2006/20652
[37] T. Sun and H. Xi, “On the global behavior of the nonlinear difference equation xn+1=f(pn,xn - m,xn - t(k+1)+1),” Discrete Dynamics in Nature and Society, vol. 2006, Article ID 90625, 12 pages, 2006. · Zbl 1118.39004 · doi:10.1155/DDNS/2006/90625
[38] X. Yang, Y. Y. Tang, and J. Cao, “Global asymptotic stability of a family of difference equations,” Computers & Mathematics with Applications, vol. 56, no. 10, pp. 2643-2649, 2008. · Zbl 1172.39018 · doi:10.1016/j.camwa.2008.04.032
[39] X. Yang, Y. Yang, and J. Luo, “On the difference equation xn=(p+xn - s)/(qxn - t+xn - s),” Applied Mathematics and Computation, vol. 189, no. 1, pp. 918-926, 2007. · Zbl 1152.39312 · doi:10.1016/j.camwa.2006.04.030